Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Suffering from Graves disease, on medicines. Have Streptococcus in urine, pain in right abdomen. Due to infection or Side effects of drug?

I have Graves disease and is taking a beta blocker as well as methimazole 10 mg twice a day. My urine test results came back with Viridans Streptococcus 50,000 - 100,000. I am having pain in my lower right side and is scheduled for an ultra sound . However, I was told by my Endocro dr. to report any infections I get as it may be related to the methimazole. Is this an infection and it is because of the drugs or is this something new? I have never been sick until after being diagnosed with hyperactive thyroid .
Asked On : Thu, 22 Nov 2012
Answers:  1 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Nephrologist 's  Response
Thanks for your query.
Methimazole is one of the first line drugs for hyperthyroidism.
In 1% of patients it can cause a drop in WBC count which can predispose them to infections.
So as your doctor as rightly suggested, you should visit him asap and test your WBC count in the blood.
A course of antibiotics is also essential to treat UTI.
Good luck.
Answered: Fri, 23 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor